Alert archive / Alaska / Flood Watches in 2007

Flood Watch 2, NWS Anchorage, AK

February 2, 2007

NWS Anchorage, AK issued this flood watch at Feb 2, 2007, 7:58 AM AKST. It took effect at Feb 2, 2007, 12:58 PM AKST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 7:58 AM AKST (16:58 UTC)
In effect from
Feb 2, 2007, 12:58 PM AKST
Expired
Feb 4, 2007, 3:56 PM AKST
In force
51 hr
Issued by
NWS Anchorage, AK
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGAK68 PAFC 022158
FFAAFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ANCHORAGE AK
1258 PM AST FRI FEB 2 2007


AKZ121-040200-
/X.NEW.PAFC.FA.A.0002.070202T2158Z-070205T0200Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1258 PM AST FRI FEB 2 2007

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON FOR THE LOWER KENAI FROM MILE 14
TO BEAVER CREEK...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING 
  AREA...WESTERN KENAI PENINSULA.

* THROUGH SUNDAY AFTERNOON

THE ICE JAM FRONT SHOULD SLOWLY PROGRESS DOWNSTREAM THROUGH THE
WEEKEND. THE POSSIBILITY OF BANK EROSION AND LOW LAND FLOODING DUE
TO THE REMAINING ICE AND EMBEDDED DEBRIS EXISTS ALONG THE KENAI
RIVER FROM MILE 14 WHICH IS BELOW BIG EDDY TO BEAVER CREEK.

THE THREAT OF FLOODING NEAR BIG EDDY HAS DIMINISHED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING.

YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION.
PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD
BEGIN NOW.

$$
2 follow-up statements
000 
WGAK68 PAFC 040036
FFAAFC

FLOOD WATCH
NATIONAL WEATHER SERVICE ANCHORAGE AK
336 PM AST SAT FEB 3 2007

AKZ121-050200-
/X.CON.PAFC.FA.A.0002.000000T0000Z-070205T0200Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
336 PM AST SAT FEB 3 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF AK...INCLUDING THE FOLLOWING AREA...WESTERN KENAI 
  PENINSULA.

* THROUGH SUNDAY AFTERNOON

THE ICE JAM FRONT SHOULD SLOWLY PROGRESS DOWNSTREAM THROUGH THE
WEEKEND. THE POSSIBILITY OF BANK EROSION AND LOW LAND FLOODING DUE
TO THE REMAINING ICE AND EMBEDDED DEBRIS EXISTS ALONG THE KENAI
RIVER FROM MILE 14 WHICH IS BELOW BIG EDDY TO BEAVER CREEK.

THE THREAT OF FLOODING NEAR BIG EDDY HAS DIMINISHED.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING.

YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION.
PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD
BEGIN NOW.

$$
000 
WGAK68 PAFC 050056
FFAAFC

FLOOD WATCH
NATIONAL WEATHER SERVICE ANCHORAGE AK
356 PM AST SUN FEB 4 2007


AKZ121-050200-
/X.CAN.PAFC.FA.A.0002.000000T0000Z-070205T0200Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
356 PM AST SUN FEB 4 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE WESTERN KENAI
PENINSULA HAS BEEN CANCELLED.

ALTHOUGH ICE PERSISTS IN THE KENAI RIVER DOWNSTREAM OF MILE
14...THE THREAT OF FLOODING HAS DIMINISHED. THIS IS THE LAST
STATEMENT ON THIS EVENT.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this flood watch went out at Feb 2, 12:00 AM AKST, 7 hours 58 minutes earlier.

Area forecast discussion, Feb 2, 12:00 AM AKST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI FEB 2 2007

.DISCUSSION...

...SUMMARY...
A WIDE REACHING LOW PRESSURE CENTERED NEAR THE PRIBILOF ISLANDS THIS
MORNING IS DOMINATING THE WEATHER ACROSS THE STATE TODAY. A
WEAKENING FRONT EXTENDS EAST FROM THE LOW ACROSS SOUTHWEST ALASKA
AND INTO THE NORTHERN GULF. AS THIS LOW MOVES NORTH INTO SIBERIA
LATE TONIGHT...A PATTERN CHANGE WILL SET UP FOR THE MAINLAND WITH
COOLER...BUT NOT COLD...OFFSHORE FLOW AND LITTLE PRECIPITATION WITH
FEWER CLOUDS. THE PATTERN WILL STAY CLOSE TO THE SAME FOR THE BERING
AND ALEUTIANS...WITH WARMER THAN NORMAL TEMPERATURES AND SIGNIFICANT
LOW PRESSURE SYSTEMS...THE NEXT ALREADY APPROACHING THE WESTERN
ALEUTIANS THIS MORNING.

...MODELS...
MODELS ARE IN FAIRLY GOOD AGREEMENT OVERALL. HOWEVER...THE MODELS
HAVE CHANGED PRETTY SIGNIFICANTLY FOR THE SHORT TERM FOR THE EAST.
FOR TODAY...ALL MODELS ARE NOW BUILDING HIGH PRESSURE INTO THE GULF
FURTHER WEST THAN PREVIOUSLY THOUGH...WHICH WILL LIKELY LEAD TO
DRIER WEATHER THAN PREVIOUSLY THOUGHT FOR KODIAK UP TO SOUTHCENTRAL
FOR TONIGHT AND SATURDAY. THIS FORECAST PACKAGE REFLECTS THIS CHANGE
IN THINKING. CONSIDERABLE UNCERTAINTY TODAY AND THIS EVENING AS WELL
FOR VALDEZ TO CORDOVA AND THE EASTERN PROGRESSION OF THE FRONT.
FRONT APPEARS TO BE WEAKENING AND GETTING SHEARED APART RATHER
QUICKLY...AND ALTHOUGH VALDEZ AND CORDOVA WILL SEE SOME
PRECIPITATION LATE TODAY AND TONIGHT...IT PROBABLY WILL NOT BE A
WHOLE LOT.

...MAINLAND ALASKA FORECAST...
A WEATHER FRONT ORIENTED SOUTHEAST TO NORTHWEST FROM THE NORTHERN
GULF TO THE KUSKOKWIM VALLEY IS BRINGING SOME PRECIPITATION AND
MOSTLY WIND...INCLUDING A GUST TO 87 MPH IN THE EVENING ALONG
TURNAGAIN ARM. THIS FRONT WILL DISSIPATE LATER TODAY OR TONIGHT AS
IT MOVES SLOWLY NORTHEAST. THE KENAI MOUNTAINS ARE GOBBLING UP
NEARLY ALL OF THE PRECIPITATION AND KEEPING MOST OF THE WESTERN
KENAI UP TO THE MAT VALLEY DRY. MOST OF THE PRECIPITATION TODAY WILL
BE OVER PRINCE WILLIAM SOUND AND THE EASTERN SIDE OF THE AK
RANGE...AND ALSO ALONG THE WEST COAST WEST OF BETHEL CLOSER TO THE
LOW OVER THE BERING. SOME SHOWERS MAY STICK AROUND TONIGHT...BUT
FEWER THAN PREVIOUSLY THOUGHT AS THE HIGH PRESSURE IN THE GULF
BUILDS IN FURTHER WEST THAN PREVIOUSLY THOUGHT...AS DISCUSSED IN THE
MODEL DISCUSSION. VERY QUIET WEATHER AND OFFSHORE FLOW TO SET UP FOR
THE MAINLAND FOR THE WEEKEND...LIKELY PERSISTING INTO ALL OF NEXT
WEEK. ABOUT THE ONLY PLACE TO POSSIBLY SEE PRECIPITATION WILL BE THE
ALASKA PENINSULA AND KODIAK ISLAND AS SYSTEMS GRAZE THE AREA IN
EASTERLY FLOW. TEMPERATURES WILL BE QUITE A BIT COOLER THAN THE
RECENT BALMY TEMPERATURES...BUT STILL WILL BE SLIGHTLY ABOVE NORMAL.
THE MAIN CHALLENGES FOR THE WEEKEND INTO NEXT WEEK WILL BE THE
STRENGTH OF VALLEY INVERSIONS AND ASSOCIATED LOW CLOUDS AND
FOG...AND ALSO THE LOCALIZED GUSTY OFFSHORE WINDS THROUGH CHANNELED
TERRAIN.

...BERING SEA/ALEUTIAN FORECAST...
THIS REGION WILL SEE THE ACTION FOR THE NEXT WEEK WITH SOME STRONG
AREAS OF LOW PRESSURE. A WEAKENING LOW NEAR THE PRIBILOFS TODAY WILL
MOVE INTO SIBERIA LATE TONIGHT WITH SOME SNOW SHOWERS AND RAIN
SHOWERS IN ITS WAKE THROUGH TONIGHT FOR THE CENTRAL TO EASTERN
BERING/ALEUTIANS. HOWEVER...A NEW LOW IS RAPIDLY INTENSIFYING
SOUTHWEST OF THE WESTERN ALEUTIANS TODAY. THIS LOW OR SOME COMPLEX
OF LOWS WILL IMPACT THE CENTRAL AND WESTERN ALEUTIANS AND CENTRAL
BERING BEGINNING IN EARNEST LATE TODAY AND LASTING INTO THE WEEKEND
AS THE LOW COMES TO A CRAWL OVER THE CENTRAL/WESTERN ALEUTIANS.
WIDESPREAD STORM FORCE WINDS CAN BE EXPECTED WITH THIS LOW...ALONG
WITH SIGNIFICANT RAIN AND SNOW. THIS LOW WILL GRADUALLY WEAKEN INTO
EARLY NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
         HIGH WIND WARNING 187.
MARINE...STORM WARNINGS 170 172 176 410.
         GALE WARNINGS 150 155 160 165 171 175 179 180.

FOISY FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:35 PM AKSTSmall Craft AdvisoryAFC24 hr
Feb 1, 11:00 PM AKSTGale WarningAFC5 days
Feb 1, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 1, 11:00 PM AKSTSmall Craft AdvisoryAFC48 hr
Feb 1, 11:00 PM AKSTStorm WarningAFC48 hr
Feb 2, 12:05 AM AKSTHigh Wind WarningAFC53 hr
Feb 2, 3:10 AM AKSTSmall Craft AdvisoryAFC14 hr
Feb 2, 10:59 AM AKSTHigh Wind WatchAFC18 hr
Feb 2, 11:00 AM AKSTGale WarningAFC4 days
Feb 2, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr

Nearby

Flood Watches in Alaska, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.